MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6802220
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a lower than expected total b-hcg ii result was obtained from a single patient sample when using vitros immunodiagnostic products total b-hcg ii (b-hcg ii)reagent on a vitros 3600 immunodiagnostic system.The result was considered discordant when compared to a non-vitros beckman method using the same patient sample.A definitive cause for the lower than expected patient sample result could not be determined.Historical qc fluid performance indicates a vitros b-hcg ii lot 4490 performance issue is not a likely contributor to the event.However, as no package insert information for the controls used at the site was provided, a reagent related issue cannot be entirely ruled out as a contributor of the event.No precision testing was performed on the vitros 3600 immunodiagnostic system at the time of the event and therefore, an instrument related issue cannot be entirely ruled out as a contributor of the events.However, historical vitros qc fluid results were accurate and precise, and no evidence of any instrument malfunction were reported, therefore, an instrument issue is an unlikely cause of the event.Pre-analytical sample processing cannot be ruled out as a contributing factor as it was not possible to determine whether the customer was following the sample collection device manufacture's recommendation for sample centrifugation.Therefore, improper pre-analytical sample handling could have contributed to this event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample.Additionally, an ortho laboratory specialist stated that it is recommended that the sample be placed in the sample tube for 30 minutes prior to centrifugation according to the requirements of the coagulation tube used.It is unknown if this requirement was followed, and an issue related to improper protocol cannot be entirely ruled out as a contributing factor of the event.Continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros b-hcg lot 4490.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a lower-than-expected total b-hcg ii result was obtained from a single patient sample when using vitros immunodiagnostic products total b-hcg ii (b-hcg ii) reagent on a vitros 3600 immunodiagnostic system.The result was considered discordant when compared to a non-vitros beckman method using the same patient sample.Patient 1 vitros b-hcg ii result of <2.39 miu/ml vs.The expected result of 11.00 miu/ml biased results of the magnitude and direction observed may led to inappropriate physician action if they were to occur undetected.The lower-than-expected vitros b-hcg result was not reported from the laboratory.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21970668
Report Number3007111389-2025-00061
Device Sequence Number18268525
Product Code DHA
UDI-Device Identifier10758750002320
UDI-Public(01)10758750002320(17)251219(11)250113(10)4490
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2025
Device Catalogue Number6802220
Device Lot Number4490
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2025
Initial Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown